| Model Number |
42-5420-083-01 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Bacterial Infection (1735); Pain (1994); Loss of Range of Motion (2032); Swelling/ Edema (4577)
| Date of Event |
05/22/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: medical product: femur cemented standard left size 11: catalog#42504607001, lot#64515457; articular surface fixed bearing constrained posterior stabilized (cps) left 10 mm height use with tibia sizes g-h / ps femur sizes 10-12: catalog#42512601010, lot#64419196; stem extension 3mm offset splined uncemented 17 mm diameter +135 mm length: catalog#42560313517, lot#64523188; femoral posterior augment cemented size 11, 11+ 10 mm thickness: catalog#42556807010, lot#64363741; femoral distal augment cemented size 11, 11+ 10 mm thickness: catalog#42556607010, lot#64363700.Multiple mdr reports have been filed for this event.Please see associated reports: 0001822565-2022-00465; 3007963827-2022-00043; 0001822565-2022-00467; 0001822565-2022-00468; 0001822565-2022-00469.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported via a clinical study that a patient underwent a revision procedure two years post implantation due to instability.Subsequently, at eight months post op, the patient experienced a severe effusion.One year and five months later, the patient reported severe stiffness and pain.The final outcome has been reported as tolerated with no medical intervention.The products remain implanted.Attempts to obtain additional information have been made; however, no more is available.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation is complete, a follow-up mdr will be submitted.
Event or Problem Description
No further event information at time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b2; b3; b4; b5; g3; h2; h6; h10.The investigation is in process.Once the investigation is complete, a follow-up mdr will be submitted.
Event or Problem Description
It was reported via a clinical study that a patient underwent a revision procedure two years post implantation due to instability.Approximately six months post implantation, the patient experienced a severe effusion.For the next year and a half, the patient continued to report persistent pain, stiffness, and effusions.Subsequently, two years and one month post implantation, an aspiration of the knee was performed per the patient's request.The products remain implanted.No further results have been provided at this time.
Additional Manufacturer Narrative
Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.A review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: no complication during the 1st revision surgery.The medical record confirms pain, swelling, and limited range of motion with no complications seen in the x-rays.It was also noted that the patient tipped over during cycling which resulted in further pain and swelling.Due to recurrence of pain and swelling, a left knee aspiration was performed.However, the patient is still experiencing severe stiffness and pain.Root cause was unable to be determined.Per package insert, pain, swelling and poor range of motion are known adverse effects of the system.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information at time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Additional information received as prompted a review of the previously reported investigation results.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
Event or Problem Description
It was reported via a clinical study that a patient underwent a left revision total knee procedure.Approximately six months post implantation, the patient experienced a severe effusion.The patient continued to report persistent pain, stiffness, and effusions.Subsequently, two (2) years and (1) month post implantation, an aspiration of the knee was performed per the patient's request.Approximately five (5) months following the knee aspiration, the patient presented again with an acute onset of atraumatic pain and swelling.Diagnostic results yielded mssa bacteremia and the patient underwent a debridement procedure in which the articular surface was exchanged.This was followed with oral and intravenous antibiotic therapy.Due diligence is in progress for this event; to date all available information has been reported.
Event or Problem Description
It was reported via a clinical study that a patient underwent a left revision total knee procedure.Approximately six months post implantation, the patient experienced a severe effusion.The patient continued to report persistent pain, stiffness, and effusions.Subsequently, two (2) years and (1) month post implantation, an aspiration of the knee was performed per the patient's request.Approximately five (5) months following the knee aspiration, the patient presented again with an acute onset of atraumatic pain and swelling.Diagnostic results yielded mssa bacteremia and aortic valve vegetation consistent with endocarditis.The patient underwent a debridement procedure in which the articular surface was exchanged.This was followed with oral and intravenous antibiotic therapy.Upon discharge postop day 3, the patient reported improvement in symptoms.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; b7; e1; g3; h2; h11.The investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
Event or Problem Description
No further event information at time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h4; h6; h11.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: no complication during the 1st revision surgery.The medical record confirms pain, swelling, and limited range of motion with no complications seen in the x-rays.It was also noted that the patient tipped over during cycling which resulted in further pain and swelling.Due to recurrence of pain and swelling, a left knee aspiration was performed.Additional records identified the following: instability; endocarditis; alcohol abuse; recurrent swelling and pain in the posterior knee; stiffness; moderate effusion; limited range of motion; femoral and tibial components stable without evidence of loosening; mssa infection identified without known source; no complications noted during revision.A definitive root cause cannot be determined regarding pain, swelling, stiffness, limited mobility, and instability.Regarding the infection, investigation results concluded that no device problem was detected and implanted products are not identified as the source or contributing to the reported infection as there are no indications of a product or process issues identified affecting implant safety or effectiveness.Reported event was confirmed by review of provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.